Alert archive / South Dakota / Winter Weather Advisories in 2012
Winter Weather Advisory 13, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter weather advisory at Dec 14, 2012, 3:42 AM CST for Lincoln County, Lyon County, Minnesota; 7 counties in South Dakota. It took effect at Dec 15, 2012, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2012, 3:42 AM CST (09:42 UTC)
- In effect from
- Dec 15, 2012, 12:00 AM CST
- Expired
- Dec 15, 2012, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Sioux Falls, SD
Counties Lincoln County, MN, Lyon County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Brule County, SD, Jerauld County, SD, Kingsbury County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 99 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
714 WWUS43 KFSD 140942 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 342 AM CST FRI DEC 14 2012 .LOW PRESSURE IS EXPECTED TO MOVE FROM THE FOUR CORNERS REGION INTO THE PLAINS TODAY. PRECIPITATION WILL SPREAD INTO THE NORTHERN PLAINS TONIGHT...INITIALLY STARTING AS RAIN...BUT AS COOLER AIR WRAPS INTO THE SYSTEM...MIXING WITH FREEZING RAIN AND SLEET BEFORE CHANGING OVER TO SNOW DURING THE DAYTIME HOURS ON SATURDAY. ICE ACCUMULATIONS UP TO A TENTH OF AN INCH ARE LIKELY...WITH SNOW ACCUMULATIONS MAINLY REMAINING LESS THAN ONE INCH. MNZ071-072-SDZ039-040-141745- /O.NEW.KFSD.WW.Y.0013.121215T0900Z-121215T2100Z/ LINCOLN-LYON-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 342 AM CST FRI DEC 14 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SNOW...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST SATURDAY. * TIMING...PRECIPITATION IS EXPECTED TO DEVELOP EARLY SATURDAY MORNING AND CONTINUE INTO SATURDAY AFTERNOON. PRECIPITATION WILL LIKELY BEGIN AS RAIN AND GRADUALLY CHANGE OVER TO FREEZING RAIN AND SLEET BEFORE MIXING WITH AND CHANGING OVER TO SNOW. * ACCUMULATIONS... FREEZING RAIN MAY TOTAL UP TO AROUND A TENTH OF AN INCH SATURDAY MORNING...BEFORE MIXING WITH AND CHANGING OVER TO SNOW. SNOWFALL ACCUMULATIONS ARE MAINLY EXPECTED TO BE LESS THAN ONE INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
7 follow-up statements
120 WWUS43 KFSD 142158 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 358 PM CST FRI DEC 14 2012 .LOW PRESSURE WILL MOVE FROM EASTERN COLORADO TO THE CENTRAL PLAINS TONIGHT...AND NORTHEASTWARD TO THE NORTHERN MISSISSIPPI VALLEY ON SATURDAY. PRECIPITATION...MOSTLY IN THE FORM OF RAIN WILL SPREAD INTO THIS AREA TONIGHT. HOWEVER AS COOL AIR WRAPS INTO THE SYSTEM...THERE IS A STRONG THREAT FOR A MIX OF FREEZING RAIN... SLEET AND RAIN ALONG THE HIGHWAY 14 CORRIDOR LATE TONIGHT AND SATURDAY. THE MOST SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED FROM KINGSBURY COUNTY SOUTH DAKOTA TO LYON COUNTY MINNESOTA...WHERE AMOUNTS OF JUST BELOW A TENTH OF AN INCH ARE LIKELY. THIS WILL CAUSE VERY SLIPPERY DRIVING CONDITIONS ON UNTREATED ROAD SURFACES. MNZ071-072-SDZ039-040-150600- /O.CON.KFSD.WW.Y.0013.121215T0900Z-121215T2100Z/ LINCOLN-LYON-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 358 PM CST FRI DEC 14 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST SATURDAY... * TIMING...A WINTRY MIX OF PRECIPITATION IS EXPECTED TO DEVELOP OVERNIGHT AND LATE TONIGHT...LASTING THROUGH MIDDAY SATURDAY. * ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL JUST UNDER A TENTH OF AN INCH BEFORE CHANGING OVER TO A LIGHT RAIN AND SNOW MIX SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
934 WWUS43 KFSD 150349 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 949 PM CST FRI DEC 14 2012 .LOW PRESSURE WILL MOVE FROM EASTERN COLORADO TO THE CENTRAL PLAINS TONIGHT...AND NORTHEASTWARD TO THE NORTHERN MISSISSIPPI VALLEY ON SATURDAY. PRECIPITATION...MOSTLY IN THE FORM OF RAIN WILL SPREAD INTO THIS AREA TONIGHT. HOWEVER AS COOL AIR WRAPS INTO THE SYSTEM...THERE IS A STRONG THREAT FOR A PERIOD OF FREEZING RAIN FROM THE CHAMBERLAIN TO HURON CORRIDOR AND EASTWARD ALONG THE HIGHWAY 14 CORRIDOR LATE TONIGHT INTO SATURDAY. THE MOST SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED FROM KINGSBURY COUNTY SOUTH DAKOTA TO LYON COUNTY MINNESOTA... WHERE AMOUNTS OF JUST BELOW A TENTH OF AN INCH ARE LIKELY. THIS WILL CAUSE VERY SLIPPERY DRIVING CONDITIONS ON UNTREATED ROAD SURFACES. SDZ038-052-053-057-058-151200- /O.EXB.KFSD.WW.Y.0013.121215T0600Z-121215T1500Z/ BEADLE-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY 949 PM CST FRI DEC 14 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. * TIMING...FREEZING RAIN IS EXPECTED TO DEVELOP LATE TONIGHT...LASTING THROUGH MID MORNING ON SATURDAY. * ACCUMULATIONS...FREEZING RAIN WILL LIKELY TOTAL UNDER A TENTH OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ071-072-SDZ039-040-151200- /O.CON.KFSD.WW.Y.0013.121215T0900Z-121215T2100Z/ LINCOLN-LYON-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 949 PM CST FRI DEC 14 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST SATURDAY... * TIMING...FREEZING RAIN IS EXPECTED TO DEVELOP LATE TONIGHT...LASTING THROUGH MIDDAY ON SATURDAY. * ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL JUST UNDER A TENTH OF AN INCH BEFORE CHANGING OVER TO LIGHT RAIN SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
606 WWUS43 KFSD 150955 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 355 AM CST SAT DEC 15 2012 .AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST ACROSS IOWA AND MINNESOTA TODAY. POCKETS OF FREEZING RAIN ARE LIKELY TO CONTINUE THROUGH THE MORNING ALONG THE HIGHWAY 14 CORRIDOR AND AREAS WEST OF THE JAMES RIVER. BY LATE MORNING AND EARLY AFTERNOON THE PRECIPITATION WILL BEGIN TO CHANGE OVER TO A PERIOD OF LIGHT SNOW FROM WEST TO EAST. MNZ071-072-SDZ039-040-151800- /O.EXT.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/ LINCOLN-LYON-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 355 AM CST SAT DEC 15 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...POCKETS OF FREEZING RAIN ARE LIKELY THROUGH THE MORNING...BEFORE CHANGING TO LIGHT SNOW THIS AFTERNOON. * ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL AROUND A TENTH OF AN INCH...WITH THE HIGHEST AMOUNTS NEAR THE MARSHALL AREA. SNOW TOTALS WILL GENERALLY BE AN INCH OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SDZ038-052-053-057-058-151800- /O.EXT.KFSD.WW.Y.0013.000000T0000Z-121215T1800Z/ BEADLE-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY 355 AM CST SAT DEC 15 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * TIMING...POCKETS OF FREEZING RAIN ARE LIKELY TO CONTINUE THROUGH THE MORNING...WITH PRECIPITATION POSSIBLY ENDING AS A PERIOD OF LIGHT SNOW LATE THIS MORNING AND EARLY THIS AFTERNOON. * ACCUMULATIONS...FREEZING RAIN WILL LIKELY TOTAL UNDER A TENTH OF AN INCH...WITH SNOWFALL LESS THAN ONE INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
525 WWUS43 KFSD 151159 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 559 AM CST SAT DEC 15 2012 .AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST ACROSS IOWA AND MINNESOTA TODAY. POCKETS OF FREEZING RAIN ARE LIKELY TO CONTINUE THROUGH THE MORNING ALONG THE HIGHWAY 14 CORRIDOR AND AREAS WEST OF THE JAMES RIVER. BY LATE MORNING AND EARLY AFTERNOON THE PRECIPITATION WILL BEGIN TO CHANGE OVER TO A PERIOD OF LIGHT SNOW FROM WEST TO EAST. MNZ071-072-152000- /O.UPG.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/ /O.NEW.KFSD.IS.W.0001.121215T1159Z-121216T0000Z/ LINCOLN-LYON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL 559 AM CST SAT DEC 15 2012 ...ICE STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...FREEZING RAIN IS LIKELY TO CONTINUE THIS MORNING INTO EARLY THIS AFTERNOON. PRECIPITATION MAY BEGIN TO MIX WITH AND CHANGE OVER TO SNOW BY 3 PM. * ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL AROUND A QUARTER OF AN INCH. SNOW TOTALS WILL GENERALLY BE AN INCH OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. && $$ SDZ039-040-152000- /O.CON.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/ KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 559 AM CST SAT DEC 15 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...POCKETS OF FREEZING RAIN ARE LIKELY THROUGH THE MORNING...BEFORE CHANGING TO LIGHT SNOW THIS AFTERNOON. * ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL AROUND A TENTH OF AN INCH. SNOW TOTALS WILL GENERALLY BE AN INCH OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SDZ038-052-053-057-058-151800- /O.CON.KFSD.WW.Y.0013.000000T0000Z-121215T1800Z/ BEADLE-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY 559 AM CST SAT DEC 15 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...POCKETS OF FREEZING RAIN ARE LIKELY TO CONTINUE THROUGH THE MORNING...WITH PRECIPITATION POSSIBLY ENDING AS A PERIOD OF LIGHT SNOW LATE THIS MORNING AND EARLY THIS AFTERNOON. * ACCUMULATIONS...FREEZING RAIN WILL LIKELY TOTAL AROUND A TENTH OF AN INCH...WITH SNOWFALL LESS THAN ONE INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
177 WWUS43 KFSD 151632 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1032 AM CST SAT DEC 15 2012 .AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST ACROSS IOWA AND MINNESOTA TODAY. POCKETS OF FREEZING RAIN ARE LIKELY TO CONTINUE THROUGH THE MORNING ALONG THE HIGHWAY 14 CORRIDOR AND AREAS WEST OF THE JAMES RIVER. BY LATE MORNING AND EARLY AFTERNOON THE PRECIPITATION WILL BEGIN TO CHANGE OVER TO A PERIOD OF SNOW. MNZ071-072-160000- /O.CAN.KFSD.IS.W.0001.000000T0000Z-121216T0000Z/ /O.EXA.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/ LINCOLN-LYON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL 1032 AM CST SAT DEC 15 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE ICE STORM WARNING HAS BEEN CANCELLED. * TIMING...AREAS OF FREEZING RAIN ARE LIKELY THROUGH THE MORNING...CHANGING TO SNOW BY THIS AFTERNOON. * ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL LESS THAN A TENTH OF AN INCH. SNOW TOTALS WILL GENERALLY BE ONE TO TWO INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SDZ039-040-160000- /O.CON.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/ KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 1032 AM CST SAT DEC 15 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...POCKETS OF FREEZING RAIN ARE LIKELY THROUGH THE MORNING...BEFORE CHANGING TO LIGHT SNOW BY THIS AFTERNOON. * ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL LESS THAN A TENTH OF AN INCH. SNOW TOTALS WILL GENERALLY BE AN INCH OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SDZ038-052-053-057-058-151800- /O.CON.KFSD.WW.Y.0013.000000T0000Z-121215T1800Z/ BEADLE-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY 1032 AM CST SAT DEC 15 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...POCKETS OF FREEZING RAIN ARE LIKELY TO CONTINUE THROUGH THE MORNING...WITH PRECIPITATION POSSIBLY ENDING AS A PERIOD OF LIGHT SNOW LATE THIS MORNING AND EARLY THIS AFTERNOON. * ACCUMULATIONS...FREEZING RAIN WILL LIKELY TOTAL LESS THAN A TENTH OF AN INCH...WITH SNOWFALL LESS THAN ONE INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
037 WWUS43 KFSD 151821 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1221 PM CST SAT DEC 15 2012 .AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST ACROSS IOWA AND MINNESOTA TODAY. SNOW OR FREEZING RAIN IS LIKELY ALONG HIGHWAY 14 FROM BROOKINGS COUNTY EASTWARD THIS AFTERNOON...WITH SOME LIGHT RAIN CHANGING TO SNOW BY LATE AFTERNOON SOUTH OF THERE. THERE COULD BE LIGHT FREEZING DRIZZLE OR FLURRIES IN THE WESTERN AREAS THROUGH MID AFTERNOON. SDZ038-052-053-057-058-151930- /O.EXP.KFSD.WW.Y.0013.000000T0000Z-121215T1800Z/ BEADLE-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY 1221 PM CST SAT DEC 15 2012 ...WINTER WEATHER ADVISORY HAS EXPIRED... LIGHT FREEZING DRIZZLE OR FLURRIES WILL CONTINUE THROUGH MID AFTERNOON...BUT THE HEAVIER ACCUMULATING PRECIPITATION HAS PULLED EAST OF THE AREA. $$ MNZ071-072-SDZ039-040-160000- /O.CON.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/ LINCOLN-LYON-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 1221 PM CST SAT DEC 15 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...AREAS OF SNOW OR FREEZING RAIN WILL CONTINUE THROUGH THIS AFTERNOON. * ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL LESS THAN A TENTH OF AN INCH. ADDITIONAL SNOW TOTALS WILL GENERALLY BE AN INCH OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
674 WWUS43 KFSD 160003 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 603 PM CST SAT DEC 15 2012 MNZ071-072-SDZ039-040-160115- /O.EXP.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/ LINCOLN-LYON-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 603 PM CST SAT DEC 15 2012 ...WINTER WEATHER ADVISORY HAS EXPIRED... SCATTERED FLURRIES WILL OCCUR THIS EVENING...BUT ACCUMULATING PRECIPITATION IS COMING TO AN END. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter weather advisory went out at Dec 13, 10:30 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Dec 13, 10:30 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1030 PM CST THU DEC 13 2012 .DISCUSSION.../ISSUED AT 930 PM CST/ MAIN ISSUE TONIGHT IS FOG FORMATION IN OUR NORTHERN ZONES WHERE THE SNOW COVER IS. AREAS OF DENSE FOG HAS DEVELOPED THIS EVENING IN EAST CENTRAL SD...SO FAR CONFINED TO AREAS FROM BROOKINGS AND MADISON... TO JUST EAST OF HURON. AT THIS TIME...AM HESITANT TO ISSUE A DENSE FOG ADVISORY DUE TO THE FACT THAT LOW LEVEL WINDS WILL BECOME SOUTHEAST IN THOSE AREAS OVERNIGHT. THEREFORE THE WORST OF THE FOG MAY ADVECT OUT OF OUR AREA. IT IS A TRICKY CALL...AS SOMETIMES FOG DOES NOT CONFORM TO LOGICAL THINKING. DID ISSUE A SPECIAL WEATHER STATEMENT HIGHLIGHTING THE DENSE FOG...AND WILL PROBABLY HAVE TO REISSUE IT AROUND 10 PM FOR A FEW MORE HOURS. ELSEWHERE...THE DENSE CIRRUS CONTINUES TO EDGE TO THE NORTHEAST. THEREFORE THINNED THE CLOUDS IN OUR SOUTHERN ZONES AND THUS LOWERED SOME LOWS A CATEGORY OR SO. NORTHWEST IOWA WILL BE THE TRICKIEST LOCATION CONCERNING LOWS...AS WINDS FROM THE EAST OR EAST/SOUTHEAST ARE SOMETIMES A CHILLY WIND FOR THAT AREA. SO AM CONCERNED THAT LOWS COULD BE A LITTLE COOLER THEN FORECAST IN THOSE AREAS...AT LEAST IN LOW LYING LOCATIONS. && .AVIATION.../FOR THE 06Z TAF ISSUANCE/ DENSE FOG AND LOW CEILINGS CONTINUE TO PERSIST THROUGH THE KHON/KMDS/KBKX CORRIDOR LATE THIS EVENING. MODELS WOULD SUGGEST THAT SOUTHEASTERLY WINDS WILL PICK UP A BIT LATER IN THE NIGHT...PUSHING THE THICKER FOG AND LOWEST CLOUDS OUT OF THAT AREA...THOUGH CONFIDENCE IS LOW. FARTHER TO THE SOUTH...ALONG THE INTERSTATE 90 CORRIDOR INTO PORTIONS OF NORTHWEST IOWA...HIGH END MVFR VISIBILITIES ARE BEING SEEN...AND THESE COULD PERSIST THROUGH THE NIGHT TIME HOURS. DO EXPECT CONDITIONS TO IMPROVE BY MID MORNING ON FRIDAY...WITH VFR CONDITIONS THROUGH THE DAY. ANTICIPATING RAIN TO DEVELOP THROUGH THE SOUTHERN MISSOURI RIVER CORRIDOR BY LATE EVENING ON FRIDAY. && .PREV DISCUSSION.../ISSUED AT 408 PM CST/ MAIN FORECAST ISSUE FOR TONIGHT WILL BE THE LOW TEMPERATURES. EVEN THOUGH COLD FRONT HAS PASSED THROUGH CWA AND COLD AIR ADVECTION HAS BEEN IN CONTROL THIS AFTERNOON...CIRRUS SPREADING NORTHEAST OUT OF NEBRASKA WILL LIKELY KEEP TEMPERATURES FROM BEING AS COLD A PREVIOUSLY EXPECTED. SO WILL BUMP UP TEMPERATURES TONIGHT...WITH WARMEST TEMPERATURES OVER SNOW FREE AREAS ALONG THE MISSOURI RIVER. TEMPERATURES LIKELY NOT TO DROP BELOW 20 THERE...AND MAY HAVE A HARD TIME GETTING MUCH LOWER THAN 25 IF CIRRUS REMAINS THICK. FURTHER NORTH OVER SNOW COVERED AREAS...LOWS PROBABLY WILL OCCUR THIS EVENING AND THEN HOLD STEADY OR RISE AS LOW LEVEL FLOW BECOMES SOUTHEAST DURING THE NIGHT. WITH THE CIRRUS SPREADING NORTHEAST...FOG PROBABLY WILL NOT OCCUR ACROSS THE NORTHEAST CWA...SO HAVE REMOVED FROM GRIDS. ON FRIDAY... WARMER AIR WILL RETURN WITH INCREASING SOUTHEAST LOW LEVEL FLOW. GUIDANCE APPEARS TO BE TOO WARM OVER SNOW COVERED AREAS SO WILL KEEP HIGHS THERE AT BEST IN THE LOWER 30S...WHILE AREAS ALONG THE MISSOURI RIVER RISE INTO THE LOWER TO MID 40S. THICKER CLOUDS WILL INCREASE FROM THE SOUTH DURING THE AFTERNOON...WHICH WILL ALSO HAMPER THE WARMUP. UNUSUALLY DEEP TROUGH OFF THE NORTHERN BAJA THIS AFTERNOON WILL HAVE WORKED ONSHORE THROUGH SHORT TERM...AND BY FRIDAY EVENING BE READY TO EMERGE IN THE CENTRAL TO SOUTHERN HIGH PLAINS. INCREASE IN CLOUDS AND THE EAST TO SOUTHEAST FLOW AHEAD OF SYSTEM WILL KEEP TEMPERATURES IN CHECK..AND MANY LOCATIONS COULD HAVE THEIR LOWS...ESPECIALLY IN THE EAST...OCCUR DURING THE EVENING. TEMPS ALOFT ARE ALREADY QUITE MILD IN THE +4 TO +6C RANGE...WITH STRONG LOW LEVEL JET IN PLACE. MOISTURE SURGE IN SOUTHEAST NEBRASKA WORKS NORTHWARD DURING THE EVENING...AND ISENTROPIC LIFT ALONG WITH APPROACH OF STRONG DIV Q AHEAD OF NEGATIVE TILT SYSTEM EXPECTED TO INITIATE BAND OF ELEVATED SHOWERS WHICH WILL BECOME MORE WIDESPREAD GOING THROUGH THE NIGHT. ON NORTHERN FRINGE OF PRECIP...COULD HAVE SOME SURFACE TEMPERATURES CLOSE TO FREEZING FOR A FREEZING RAIN THREAT. SURFACE SNOWFIELD WILL BE ABOUT ALL THAT WILL HELP KEEP TEMPERATURES LOWER...AS REAL LACK OF STRONG SURFACE RIDGE TO NORTHEAST TO REINFORCE THE LOW LEVEL COLD AIR...WHICH WILL ESSENTIALLY GIVE IN TO ADVECTIONS. ONLY FREEZING RAIN THREAT WILL THEN BE FARTHER NORTH AND NORTHWEST...PERHAPS EVOLVING WEST OF DEVELOPING INVERTED TROUGH BY LATER NIGHT. LOOKS FAR TOO WARM FOR MOST TO EXPECT ANY OTHER THAN LIQUID PRECIPITATION DURING A BULK OF THE NIGHT. AS OVERNIGHT AND SATURDAY MORNING PROGRESS...THERE REMAINS A FAIR AMOUNT OF SPREAD WITHIN THE OPERATIONAL AND ENSEMBLE SOLUTIONS IN TERMS OF TRACK AND THERMAL STRUCTURE TO SYSTEM...BUT HAS BEEN TIGHTENING SOME OVER THE PAST 24 HOURS TOWARD EARLIER EXPECTATIONS. SREF MEMBERS GIVE BASICALLY NO CHANCE OF ANYTHING BUT LIQUID THROUGH 18Z SOUTHEAST OF A MARSHALL TO SIOUX FALLS TO YANKTON LINE. HOWEVER...ECMWF/NAM SUGGESTING THAT THE DYNAMICAL COOLING COULD BE ENOUGH TO FORCE A QUICKER CHANGE TO SNOW. MORE LIKELY THAT ALL AREAS AHEAD OF INVERTED TROUGH WILL REMAIN WARM ENOUGH AT LOW LEVELS TO AVOID THAT COMPLICATION...BUT FARTHER WESTWARD...WILL SEE START TO CHANGE DEVELOP BY EARLY SATURDAY WHICH SHOULD PROGRESS EASTWARD. WRAP AROUND DEFORMATION BAND A COMMON FEATURE IN SOLUTIONS...WHICH WOULD BE SUGGESTED TO LINGER AROUND THE I29 CORRIDOR OR JUST EAST THROUGH THE AFTERNOON AS IT WEAKENS AWAY WITH LOSS OF DIV Q. OVERALL...WITH FRONTAL FEATURES FAIRLY WEAK THROUGHOUT THE EVENT... WITH LARGER SCALE WAVE FEATURES DRIVING PRECIPITATION DISTRIBUTIONS. HOWEVER...MAY BE SOME LOWER LEVEL FOCUS FOR SNOWFALL WITH AREAS JUST WEST OF INVERTED TROUGH BY AFTERNOON. FOR NOW...DID NOT ISSUE ANY HIGHLIGHT WITH EVENT...AS EXPECTATIONS ARE THAT WINTRY PRECIPITATION MUCH MORE LIKELY TO BE IN OR AT SUB ADVISORY LEVELS...THAN WOULD LIKELY REACH ANY WINTER STORM CRITERION. ICE ACCUMULATIONS NORTH AND WEST SHOULD BE GENERALLY LESS THAN A TENTH OF AN INCH...AND PERHAPS AROUND 3 INCHES SNOWFALL TOWARD MID REACHES OF HIGHWAY 14 CORRIDOR. WHILE VERY UNLIKELY...IT WOULD NOT BE OUT OF THE QUESTION FOR A RUMBLE OF THUNDER LATER FRIDAY NIGHT OR EARLY SATURDAY MORNING ACROSS NORTHWEST IOWA. A LITTLE BREEZY BEHIND SYSTEM ON SATURDAY AFTERNOON AND EVENING... WITH A SLOW DECREASE IN CLOUDS FROM WEST TO EAST AS MID LEVEL LOW PULLS OUT. REMOVED MEASURABLE PRECIPITATION MENTION FROM FORECAST FOR SATURDAY NIGHT...WITH SHEARING OF DEFORMATION. VARIOUS WEAK TRAILING AREAS OF DIV Q SHOULD KEEP SOME MID TO HIGH CLOUDS AROUND THROUGH SUNDAY...AS LOW LEVEL PUSH OF COOLER AIR TRIMS BACK TEMPS. /CHAPMAN CONTINUES TO LOOK RATHER BENIGN AT THIS TIME IN THE LONGER RANGE... SUNDAY NIGHT THROUGH THURSDAY. WEAK TROUGH MOVES THROUGH MONDAY AND WILL KEEP FAIR AMOUNT OF CLOUD COVER AROUND. THIS SHOULD HELP HOLD OVERNIGHT READINGS UP IN THE TEENS TO LOWER 20S SUNDAY NIGHT AND MONDAY NIGHT...WITH HIGHS MONDAY ONLY REBOUNDING INTO THE MID 20S NORTH TO LOWER 30S IN THE MISSOURI RIVER VALLEY. WEAK RIDGING WITH LOW LEVEL WARM ADVECTION TUESDAY. QUESTION WILL BE HOW MUCH OF THE WARMING FROM ALOFT WILL BE REALIZED AT THE SURFACE...SO WILL NOT GET TOO CRAZY WITH WARMING JUST YET. HOWEVER...POTENTIAL WITH LITTLE SNOW COVER OVER SOUTHERN HALF OF THE CWA TO SEE HIGHS INTO THE 40S. WILL REMAIN QUITE MILD INTO TUESDAY NIGHT WITH LOWS IN THE 20S... THEN COOL FRONT/TRAILING UPPER TROUGH MOVE THROUGH WEDNESDAY INTO WEDNESDAY NIGHT...BRINGING A SMALL CHANCE OF LIGHT PRECIPITATION TO THE REGION. WILL INTRODUCE SLIGHT CHANCE POPS IN THE NORTHWEST PART OF THE AREA WEDNESDAY WHEN MODELS SHOW FAIR AGREEMENT REGARDING MID LEVEL FRONTOGENESIS ACROSS THAT AREA. A BIT MORE UNCERTAINTY WITH TIMING AS THE SYSTEM SHIFTS EAST WEDNESDAY NIGHT SO WILL KEEP THAT PERIOD DRY FOR NOW...THOUGH COULD SEE A LITTLE LIGHT SNOW SPREAD FARTHER EAST WEDNESDAY NIGHT. WEDNESDAY COULD STILL BE SOMEWHAT MILD AHEAD OF THE WAVE...DEPENDING ON TIMING OF THE SURFACE BOUNDARY. DRY AND COOLER...THOUGH STILL NEAR NORMAL TO END THIS FORECAST PERIOD ON THURSDAY AS THE WAVE EXITS OFF TO THE EAST. COLDER PUSH APPEARS TO BE ON THE HORIZON THOUGH...WITH MODELS CURRENTLY SHOWING POTENTIAL FOR HIGHS IN THE SINGLE DIGITS/TEENS BY FRIDAY/SATURDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Dec 13, 10:45 PM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1045 PM CST THU DEC 13 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1045 PM CST THU DEC 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT WIND AND FOG... AREAS OF DENSE FOG WILL BE FOUND ACROSS EAST CENTRAL SOUTH DAKOTA OVERNIGHT THURSDAY. BE PREPARED FOR SOME VISIBILITIES DROPPING TO LESS THAN A QUARTER MILE. AFTER MIDNIGHT THURSDAY NIGHT...THE WINDS WILL BECOME SOUTHEASTERLY WHICH SHOULD GRADUALLY PUSH THE WORST OF THE FOG OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM MAY PRODUCE A WINTRY MIX OF PRECIPITATION FROM FRIDAY NIGHT INTO SATURDAY ACROSS THE AREA. SOME LIGHT FREEZING RAIN IS POSSIBLE MAINLY ALONG AND NORTHWEST OF A LINE FROM MARSHALL MINNESOTA...TO DELL RAPIDS TO TYNDALL SOUTH DAKOTA. ICE ACCUMULATION IS EXPECTED TO BE LESS THAN A TENTH OF AN INCH. RAIN...FREEZING RAIN AND SLEET WILL TRANSITION TO LIGHT SNOWFALL FROM WEST TO EAST ON SATURDAY. MOST LOCATIONS CAN EXPECT LESS THAN TWO INCHES OF SNOW ON SATURDAY...HOWEVER EAST CENTRAL SOUTH DAKOTA AROUND BROOKINGS MAY RECEIVE 2 TO 3 INCHES. CHANGES IN THE TRACK OF THIS SYSTEM WILL IMPACT PRECIPITATION TYPE AND AMOUNT...SO KEEP UP ON THE LATEST ON THIS DEVELOPING SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Dec 13, 10:21 PM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1021 PM CST THU DEC 13 2012 SDZ038>040-053>056-140730- BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU 1021 PM CST THU DEC 13 2012 ...SPECIAL WEATHER STATEMENT... AREAS OF DENSE FOG IS PREVALENT IN EAST CENTRAL SOUTH DAKOTA... WITH VISIBILITIES REDUCED TO A QUARTER MILE OR LESS AT TIMES. AREAS OF DENSE FOG WILL LIKELY BE A CONCERN IN THESE AREAS THROUGH THE OVERNIGHT HOURS. HOWEVER AS THE WINDS CONTINUE TO SHIFT TO THE SOUTHEAST...IT IS EXPECTED THAT THE WORST OF THE FOG WILL GRADUALLY MOVE OUT OF THIS AREA BETWEEN MIDNIGHT AND 3 AM. IN THE MEANTIME...HIGHWAY 14 AND INTERSTATE 29 FROM NORTH OF SIOUX FALLS TO BROOKINGS WILL BE IMPACTED WITH POOR VISIBILITIES. THE SITUATION WILL CONTINUE TO BE MONITORED.
Nearby
Winter Weather Advisories in South Dakota, 2012Winter Weather Advisories in Minnesota, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.